Alert archive / Florida / Small Craft Advisories in 2023

Small Craft Advisory 49, NWS Melbourne, FL

November 22, 2023

NWS Melbourne, FL issued this small craft advisory at Nov 22, 2023, 4:24 AM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 22, 2023, 4:24 AM EST (09:24 UTC)
Expired
Nov 22, 2023, 10:00 PM EST
In force
18 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

393 
WHUS72 KMLB 220924
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
424 AM EST Wed Nov 22 2023

AMZ570-572-230300-
/O.NEW.KMLB.SC.Y.0049.231122T0924Z-231123T0300Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
424 AM EST Wed Nov 22 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WHAT...South to southwest winds near 20 knots with gusts up to 
  30 knots and seas 4 to 6 feet expected.

* WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm 
  and Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 21, 8:29 PM EST, 7 hours 55 minutes earlier.

Area forecast discussion, Nov 21, 8:29 PM EST, 7 hours 55 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
829 PM EST Tue Nov 21 2023

.UPDATE...
Issued at 825 PM EST Tue Nov 21 2023

No significant changes to current forecast. A quiet night is
forecast with light SE flow this evening veering southerly
overnight ahead of a weak cool front. Mainly high clouds streaming
from west to east but some high based stratocu should increase
across northern sections toward sunrise. Min temps will be in the
mid to upper 60s, even at the coast as the onshore wind component
is lost. On Wed, breezy and warm conditions ahead of the front
with max temps reaching around 80 northern sections under
considerable cloudiness before the front pushes in during the
afternoon. Warming to the mid 80s south of Orlando where more
heating will occur.

&&

.AVIATION...
(00Z TAFS)
Issued at 825 PM EST Tue Nov 21 2023

Mainly VFR thru the TAF period. SE wind flow 5-10 knots veering S
overnight. On Wed, winds becoming SW increasing 12-15 knots and
gusty with a frontal passage across northern terminals 20Z-23Z
veering winds W/NW. A period of MVFR CIGs possible with the
frontal passage late Wed as indicated in the TAFs from MCO
northward.

&&

.PREV DISCUSSION...
Issued at 254 PM EST Tue Nov 21 2023

Tonight and Wednesday...Steady veering of winds to S-SW component
wl occur, with further veering to SW-W early Wed as the cold front
approaches. A dry forecast wl continue tonight with somewhat
higher cloud cover generally north of metro Orlando. Lows in the
M-U60s.

The advertised front during Wed will quickly approach central Fl
by around midday, and wl be accompanied by isold-sct showers
primarily across and north of the I-4 corridor in the late
morning, then spreading somewhat south to roughly the Space Coast
and Osceola county in the early aftn. Measurable rainfall should
average less than a tenth of an inch in affected areas in the form
of showers. Temperatures will have time to warm into the U70s to
L80s before the cooler air arrives later Wed.

Wednesday Night-Friday...The shortwave draped along the eastern
seaboard pushes offshore through the overnight. A longwave trough
over the western US sweeps up the cutoff low over Mexico
Thursday, shearing it out across the SE US Friday. At the surface,
the frontal boundary that dropped through during the day
Wednesday settles across S FL Thursday, with drier air filtering
in from the north. A sloppy/broad area of low pressure develops in
the GOMEX on the tail of the surface boundary in response to the
cutoff low Thursday, which is pushed rapidly across the Gulf by
high pressure building into the northern Gulf States. A secondary
surface low/trough then develops off the FL-GA-SC coasts Friday
into Saturday, making for a fairly messy and rainy end of the work
week.

Just a 20 pct showers decreasing southward through Wednesday night,
then mostly dry conditions Thursday, with the exception of perhaps a
stray shower around Stuart. Rain chances increase again through the
day Friday as the disturbance in the GOMEX approaches, from around
20-30 pct in the morning and afternoon to around 40 pct Friday
night. Thunder remains out of the forecast. Winds generally out of
the north around 10 mph during the day, easing to 5-10 mph
overnight, likely variable Friday night. Afternoon range from the
upper 60s to low 70s along and north of I-4, to around  from Lake
Okeechobee to the Treasure Coast. Overnight lows range from the low
to mid 50s along and north of I-4, to the low to mid 60s from the
Treasure Coast to Lake Okeechobee.

Saturday-Monday...Ensembles and for the most part the operational
models as well show generally zonal to southwesterly flow aloft, as
troughing across the NUS acts against ridging to the south. At the
surface, less consensus as even by Saturday operational models start
to diverge, with the GFS being faster and more aggressive with
secondary low/trough and the ECM slower and more tempered. That
said, GFS has trended down some with the 12Z guidance, developing a
weaker low and lower winds, which at least brings better agreement
on winds. PoPs still widely vary between models, with the NBM still
feeling too low early next week, so continued to include ConsAll and
MOS to bump the numbers up a bit. Slight chance of showers Saturday,
mostly dry Sunday, then 20-30 pct early next week. Temperatures
generally around normal with highs in the 70s, around 80 well to the
south, and overnight lows in the mid 50s to low 60s.

MARINE...
Tonight and Wednesday...Winds have diminished as expected this
afternoon over the marine area, and caution wl be reserved for the
outer waters this evening as seas wl be a little slower to
subside due to swell and lingering wind wave. During Wed the
approaching front wl bring a return to offshore winds for a period
before post frontal NW winds begin to build over the waters in
the aftn. Seas remaining at least 3 to 5 ft, and caution headlines
may be required for the portion of the outer waters depending on
strength of the post frontal winds by Wed eve.

Wednesday Night-Saturday...Weakening frontal boundary settles across
SOFL Wednesday night into Thursday, with drier air filtering in from
high pressure to the north. Forecast and conditions get messy Friday
through Saturday as a broad low/trough developing in the GOMEX
reached FL Friday, and a secondary  low/trough develops off the FL-
GA-SC coast Friday into Saturday. Latest guidance has the secondary
low farther from ECFL and weaker, keeping winds below 15 kts, but
still expecting higher seas to propagate into the local Atlantic
waters late Saturday. Wind generally favorable Thursday onward.
Choppy seas up to 5 ft overnight Wednesday settle to 2-3 ft Friday,
then start to build again Saturday.

HYDROLOGY...
The Saint Johns River at Astor will remain in Minor Flood Stage
through the holiday weekend and likely beyond. The forecast point
Above Lake Harney has risen into Action Stage, and the forecast
point near Sanford is forecast to rise into Action Stage later
this week. Both both of those  locations are not forecast to
reach flood stage.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  67  79  54  68 /   0  30  10   0
MCO  68  81  56  71 /   0  20  20   0
MLB  67  84  60  73 /   0  10  20   0
VRB  67  84  62  75 /   0  10  20   0
LEE  67  79  53  69 /   0  30  10   0
SFB  67  81  55  70 /   0  30  10   0
ORL  68  82  57  71 /   0  30  10   0
FPR  67  84  63  76 /   0  10  20  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

SK/JS
Hazardous weather outlook, Nov 21, 5:45 PM EST, 10 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
545 PM EST Tue Nov 21 2023

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-220900-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
545 PM EST Tue Nov 21 2023

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.RIP CURRENT IMPACT...
A Moderate risk of life-threatening rip currents continues at all
central Florida Atlantic beaches.

.WIND AND SEA IMPACT...
Small craft should exercise caution over the offshore waters of
Volusia and Brevard counties for southeast winds 15 to 20 knots
and choppy seas up to 6 feet.

.RIVER FLOOD IMPACT...
The Saint Johns River at Astor will remain in Minor Flood Stage
through the holiday weekend. The river near Lake Harney has risen
into Action Stage, and the forecast point near Sanford is forecast
to rise into Action Stage late this week or this weekend. But
neither of these locations are forecast to reach flood stage.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A Moderate Risk for numerous, strong, life-threatening rip
currents will continue through at least late this week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Nearby

Small Craft Advisories in Florida, 2023Every small craft advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.